| Catalog Number |
5-10114 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "the doctor found cuff leakage prior to use on patient.Then changed new one, no impact on patient." no patient involvement.
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4), the reported complaint of "leak - device leak - cuff" was confirmed based upon the sample received.The customer returned one unit 5-10114 et tube,cf,7.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination revealed that the sample appeared typical.Functional inspection was performed on the returned device to test for proper inflation/deflation.A lab inventory syringe was filled with air and attached to the pilot balloon.Upon injection of air, the balloon cuff was unable to inflate.The et tube was submerged under water to test for leaks.Upon injection of air, the et tube leaked from the distal end of the balloon cuff.Upon closer observation, it was found that the notch on the tube that is underneath the balloon cuff where the inflation line exits the tube was too close to the distal end of the cuff.This caused there to be an insufficient seal with the cuff, resulting in a leak.A device history record review was performed, and no relevant findings were identified.The root cause of this issue is manufacturing related.An investigation was initiated to further investigate the issue.The investigation is still on-going.Teleflex will continue to monitor and trend on complaints of this nature.